Maine, 2005High Wind in Maine, May 7 to 8, 2005
May 7 to 8, 2005 · NWS CAR · 1 event in 1 county or zone
Low pressure lifting north along the coast toward the Gulf of Maine brought strong gusty winds to the region. The strongest winds generally occurred across the coastal islands and along the immediate coast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure lifting north along the coast toward the Gulf of Maine brought strong gusty winds to the region. The strongest winds generally occurred across the coastal islands and along the immediate coast. Peak wind gusts included 65 mph at Cutler...59 mph at West Quoddy and 58 mph at Lubec.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at May 7, 1:13 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, May 7, 1:13 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
213 PM EDT SAT MAY 7 2005
.SYNOPSIS...INTENSE LOW PRESSURE SYSTEM OFF THE MID ATLANTIC
SEABOARD WILL GRADUALLY MAKE ITS APPROACH TONIGHT. THE LOW
IS EXPECTED TO TRACK TO A POSITION OFF CAPE COD SUNDAY...THEN
SLOWLY BACK OUT TO SEA MONDAY AS HIGH PRESSURE RETURNS TO THE AREA.
A WARM FRONT WILL THEN CROSS NORTHERN MAINE LATE TUESDAY...WITH A
COLD FRONT THEN SHIFTING ACROSS NORTHERN NEW ENGLAND LATE WEDNESDAY
AND WEDNESDAY NIGHT.
&&
.SHORT TERM (TONIGHT THROUGH MONDAY)...MAJOR SPRING NOR-EASTER
SPINNING UP THE COAST WILL BRING A WINDSWEPT HEAVY RAIN ACROSS
DOWNEAST MAINE TONIGHT...WITH MODERATE RAIN EXPECTED FURTHER NORTH.
THE LOW CENTER IS EXPECTED TO SLOWLY APPROACH THE GULF OF MAINE
OVERNIGHT AND THEN GRADUALLY TURN BACK OUT TO SEA LATER SUNDAY INTO
SUNDAY NIGHT. RAINFALL AMOUNTS SHOULD RANGE FROM 1.5 TO 2 INCHES
OVER DOWNEAST AREAS TO 0.5 TO .75 INCH UP NORTH...WITH THE LOWEST
AMOUNTS OVER THE ST JOHN VALLEY. A COLD POOL ALOFT WILL ALLOW THE
RAIN TO MIX WITH A BIT OF SNOW OR SLEET AT TIMES...BUT ACCUMULATIONS
ARE NOT EXPECTED AS THICKNESSES ARE VERY MARGINAL. RAIN WILL
GRADUALLY TAPER OFF SUNDAY BUT THE SKY WILL REMAIN MOSTLY CLOUDY AND
NORTHEAST WINDS UP TO 15 MPH WILL CONTINUE ACROSS THE AREA. AS THE
STORM PULLS OUT TO SEA SUNDAY NIGHT AND MONDAY A WARM RIDGE OF HIGH
PRESSURE WILL BEGIN TO BUILD BACK IN FROM THE WEST AND NORTH. MONDAY
WILL TURN OUT PARTLY SUNNY AND WARMER WITH HIGHS REACHING THE 60S IN
MOST AREAS.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LONGER RANGE MODELS ARE IN RELATIVE AGREEMENT WITH REGARD TO THE
TIMING OF WX SYSTEMS IN THE LONG TERM. INTIALLY...A WARM FRONT
IS PROGGED TO CROSS THE FA BY LATE TUE WITH A FEW SHWRS POSSIBLE.
THIS WILL SET THE THE NRN TWO THIRDS OF THE FA UP FOR A WARM AND
MOSTLY DRY DAY ON WED...WITH TEMPS COOLER ACROSS THE SRN THIRD...
SPCLY THE COAST WITH 210 DEG BL WIND DIRECTION FCST DURING THE AFT.
SHWRS AND ISOLD THUNDER WILL ACCOMPANY THE MODLY STRONG COLD FRONT
SLATED FOR WED EVE...WITH THE BEST POPS AND INSTABILTY ACROSS THE N.
THIS FRONT WILL LIKELY STALL IN THE GULF OF MAINE AS ANOTHER S/WV
AND ASSOCIATED SFC LOW FORMS ALONG IT...BRING THE THE FA ANOTHER
CHC OF RNFL LATE THU INTO ERLY FRI MORN.
AFT THIS SYSTEM...MOST OF THE WEEKEND LOOKS TO BE FAIR AND DRY WITH
BELOW NORMAL TEMPS.
&&
.AVIATION...
MOSTLY MVFR CIGS AND VSBYS WITH RN...WITH POCKETS OF IFR CIGS INTO
SUN MORN.
&&
.MARINE...
CONT WITH GALE TNGT INTO SUN MORN...DIMINSHING SCA WINDS AND SEAS
SUN AFT AND EVE. SEAS SHOULD FALL BELOW SCA THRESHOLDS BY MON EVE.
NO HEADLINES ANTICIPATED FOR THE LONG TERM ATTM.
&&
.HYDROLOGY...MODELS CONTINUE TO WARRENT THE FLOOD WATCH WITH UP TO 2
INCHES OF RAINFALL EXPECTED ACROSS PARTS OF DOWNEAST MAINE. CONCERN
WILL BE FOR RISES OF STREAMS AND SMALLER RIVERS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FOR MEZ015>017-029-030 TO 8 AM SUNDAY.
...WIND ADVISORY FOR MEZ015>017-029-030 TO 8 AM SUNDAY.
MARINE...GALE WARNING FOR ANZ050 TO 10 AM SUNDAY.
&&
SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...VJN
AVIATION...SMF
HYDROLOGY...BLOOMER
Hazardous weather outlook, May 7, 3:41 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
441 AM EDT SAT MAY 7 2005
MEZ001>006-010-011-015>017-029>032-080845-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT...
CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH...
DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE...
EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC...
MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...
OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...
SAINT PAMPHILE...VAN BUREN AND VANCEBORO
441 AM EDT SAT MAY 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.
.DAY ONE...TODAY AND TONIGHT...
AN INTENSE LOW PRESSURE SYSTEM OFF THE MID ATLANTIC SEABOARD... WILL
MOVE TO A POSITION EAST OF CAPE COD LATE TONIGHT...BEFORE MOVING OUT
TO SEA ON SUNDAY. RAIN...HEAVY AT TIMES...CAN BE EXPECTED ACROSS
PARTS OF DOWNEAST INTERIOR AND COASTAL SECTIONS LATER TODAY AND
TONIGHT...WHERE TWO TO THREE INCHES OF RAIN COULD ACCUMULATE BY
SUNDAY MORNING. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THE
AFOREMENTIONED AREAS. PLEASE SEE THE PRODUCT / PWMFFACAR / FOR
ADDITIONAL DETAILS.
MEANWHILE...AS THE INTENSE LOW PRESSURE SYSTEM MAKES ITS MOVE TOWARD
OUR REGION LATER TODAY AND TONIGHT...WINDS WILL INCREASE. WINDS WILL
BE STRONGEST ACROSS PARTS OF DOWNEAST INTERIOR AND COASTAL MAINE...
WHERE A WIND ADVISORY HAS BEEN ISSUED. WINDS OF 25 TO 35 MPH...WITH
GUSTS TO NEAR 50 MPH...WILL BE POSSIBLE. PLEASE SEE THE PRODUCT
/ PWMNPWCAR / FOR ADDITIONAL DETAILS.
A GALE WARNING IS ALSO IN EFFECT FOR THE COASTAL WATERS FROM EASTPORT
TO STONINGTON THROUGH EARLY SUNDAY MORNING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
RAINFALL AND WATER LEVEL REPORTS ON RIVERS AND STREAMS WILL BE NEEDED
THIS WEEKEND.
STUREY
High Wind, Coastal Washington
- When
- May 7, 4:00 PM EST to May 8, 3:00 AM EST
- Where
- Coastal Washington forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.970, -67.609 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, May 7, 2005$1.9 million · F0 · 34 events
- Storm Surge and High Wind in Massachusetts, May 7, 20051 injured · $225,000 · 52 kt wind · 14 events
- Hail in South Dakota, May 7, 2005$410,000 · 2.75 in hail · 7 events
- Lightning Strike in South Dakota, May 7, 2005$200,000 · 1 event
- Hail and Damaging Winds in Nebraska, May 7, 2005$53,000 · 2.75 in hail · 24 events
- Storm Surge in Maine, May 7, 2005$50,000 · 1 event
- Flooding in Iowa, May 7 to 9, 2005$30,000 · 3 events
- High Wind in Rhode Island, May 7, 2005$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, May 7, 20051.75 in hail · 21 events
- Hail and Damaging Wind in Texas, May 7 to 8, 20051 injured · $3,000 · 52 kt wind · 5 events
- Hail in North Dakota, May 7, 20050.88 in hail · 9 events
- Rip Current in Florida, May 7, 20051 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449984.